Quantics-TT Collocation Approximation of Parameter-Dependent and Stochastic Elliptic PDES

B. N. Khoromskij, I. Oseledets

Research output: Contribution to journalArticlepeer-review

43 Citations (Scopus)


We investigate the convergence rate of the quantics-TT (QTT) stochastic collocation tensor approximations to solutions of multiparametric elliptic PDEs and construct efficient iterative methods for solving arising high-dimensional parameter-dependent algebraic systems of equations. Such PDEs arise, for example, in the parametric, deterministic reformulation of elliptic PDEs with random field inputs, based, for example, on the M-term truncated Karhunen-Loève expansion. We consider both the case of additive and log-additive dependence on the multivariate parameter. The local-global versions of the QTT-rank estimates for the system matrix in terms of the parameter space dimension is proven. Similar rank bounds are observed in numerics for the solutions of the discrete linear system. We propose QTT-truncated iteration based on the construction of solution-adaptive preconditioner that provides robust convergence in both additive and log-additive cases. Various numerical tests indicate that the numerical complexity scales almost linearly in the dimension of parametric space M.

Original languageEnglish
Pages (from-to)376-394
Number of pages19
JournalComputational Methods in Applied Mathematics
Issue number4
Publication statusPublished - 2010
Externally publishedYes


  • elliptic equations
  • preconditioners
  • quantics-TT tensors
  • separable approximation
  • stochastic PDEs
  • tensor-truncated iteration
  • the Karhunen-Loève expansion


Dive into the research topics of 'Quantics-TT Collocation Approximation of Parameter-Dependent and Stochastic Elliptic PDES'. Together they form a unique fingerprint.

Cite this